Vol. 21, No. 3, 1967

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
On Muirhead’s theorem

John Vincent Ryff

Vol. 21 (1967), No. 3, 567–576
Abstract

Several of the interesting analytic and geometric conditions known to be equivalent to the classical partial order on En given by Hardy, Littlewood and Pólya have also been shown to be true in the continuous case. Muirhead’s inequality, from which virtually all generalizations of the arithmetic-geometricmean inequality follow, is perhaps less tractable and does not readily suggest a continuous analogue. The purpose of this paper is to discuss two such possibilities.

The author is indebted to Professor G.-C. Rota who suggested that such a generalization should exist.

Mathematical Subject Classification
Primary: 26.70
Milestones
Received: 11 November 1965
Revised: 14 April 1966
Published: 1 June 1967
Authors
John Vincent Ryff